MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT30
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Halo (2227)
Date of Event 01/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was returned for analysis.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.Results from the product history record review indicated the product met release criteria.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that, following intraocular lens implant procedure, the patient had halos and feels dangerous to drive.The lens was exchanged in a secondary procedure.Additional information was received stating patient issues were resolved and the surgeon's prognosis was good.
 
Additional Manufacturer Narrative
The lens was returned on a triangular cut medical sponge that was placed into a plastic bag.Viscoelastic was dried on the lens.The lens was cut into two large portions, typical of damage created to help facilitate a lens removal from the eye.One optic portion has scratches on the anterior and the posterior surfaces near the optic/haptic junction of one haptic.Product history records were reviewed and documentation indicated the product met release criteria.Information was provided that indicated the use of a qualified cartridge and handpiece with a non-qualified viscoelastic.The root cause cannot be determined for the reported complaint.The explanted lens was returned in pieces with additional scratch damage.Each lens was subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.The power and resolution of the returned lens could not be re-evaluated due to being returned in pieces.Information was provided that the toric multifocal company (1.50 cyl) 23.0 diopter (add power +2.2/+3.2) was removed and replaced with a toric company (1.50 cyl) 23.0 diopter lens.This information may suggest that the replacement lens model may have been an improved selection for the patient's vision needs or preferences.There is one another complaint reported in the lot.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15157151
Report Number1119421-2022-01698
Device Sequence Number20113713
Product Code MFK
UDI-Device Identifier00380652418768
UDI-Public00380652418768
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/24/2026
Device Model NumberTFAT30
Device Catalogue NumberTFAT30.230
Device Lot Number15187052
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/07/2022
Supplement Date Received by Manufacturer09/19/2022
Initial Report FDA Received Date08/03/2022
Supplement Report FDA Received Date10/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC; MONARCH III IOL CARTRIDGE C; MONARCH III IOL INJECTOR
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale